Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
175 Doctors are Online

Took augmentin and steroid for sinus. Started burping, belching and chest pain. What is causing this?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2007
Answered : 362 Questions
I took augmentin antibiotic and steroid to treat my sinus....i had frequent burping, belching and chest pain and i consulted a doctor in this site and taking PPI(omeprazole) and am better with burping but i still have some kind of nagging pain in my chest as if something got struck there...can i know whats happening to me
Posted Mon, 6 Aug 2012 in Digestion and Bowels
Answered by Dr. Kiran Kumar 1 hour later

Your symptoms are suggestive of Reflux Esophagitis.
Burping and belching can expose the lower part of the esophagus to the acidic contents of stomach and therefore make it sore.

You must continue taking Omelrazole. Take Syp Sucralfate which would reduce the acidity further. Also add a prokinetic such as Mozapride which would reduce the acid reflux by facilitation gastric emptying.

Usually, such symptoms improved over 4 - 5 days. So be reassured.

Hopethis answers yourquery.

Do get back if you needany further information.


Dr Kiran
Above answer was peer-reviewed by
Follow-up: Took augmentin and steroid for sinus. Started burping, belching and chest pain. What is causing this? 43 minutes later
I am that medicines available over the long should i take omeprazole..... let me know
Answered by Dr. Kiran Kumar 11 hours later

I am sure, the medicines will be available in US. However, i dont know whether it will be available OTC. They aren't restricted medications and therefore should be available OTC. Please try.

You should continue Omeprazole for atleast 4 weeks.

Also, avoid pepper, raw onions, garlic, tea, coffee, cold drinks, alcohol, large fatty meals.

Hope this answers your concerns.

Warm Regards,

Dr Kiran
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor